Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 5, 2011, 5:28 PM CDT for Victoria County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2011, 5:28 PM CDT (22:28 UTC)
- Expired
- Jun 5, 2011, 6:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Victoria County, TX
The radar
The Austin/San Antonio radar (KEWX), 142 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1662 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
887
WUUS54 KCRP 052228
SVRCRP
TXC469-052315-
/O.NEW.KCRP.SV.W.0028.110605T2228Z-110605T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
528 PM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN VICTORIA COUNTY IN SOUTH TEXAS
* UNTIL 615 PM CDT
* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF SALEM TO
10 MILES EAST OF INEZ...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF EDNA TO 6 MILES SOUTH OF EDNA...AND MOVING WEST AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
INEZ...
SALEM...
TELFERNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2906 9692 2903 9683 2894 9679 2885 9670
2882 9672 2881 9670 2879 9669 2874 9691
2901 9713 2910 9700 2911 9697
TIME...MOT...LOC 2228Z 078DEG 13KT 2906 9680 2888 9665
$$
871 follow-up statement
965
WWUS54 KCRP 052303
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
603 PM CDT SUN JUN 5 2011
TXC469-052315-
/O.CON.KCRP.SV.W.0028.000000T0000Z-110605T2315Z/
VICTORIA-
603 PM CDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN VICTORIA COUNTY...
AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FORDTRAN TO INEZ...OR ALONG
A LINE EXTENDING FROM 15 MILES NORTH OF VICTORIA TO 11 MILES EAST OF
VICTORIA...MOVING WEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
FORDTRAN...
TELFERNER...
VICTORIA REGIONAL AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2906 9692 2903 9683 2894 9679 2887 9673
2879 9695 2901 9713 2910 9700 2911 9697
TIME...MOT...LOC 2302Z 081DEG 18KT 2904 9698 2885 9683
$$
87What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:50 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 5, 2:50 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 250 PM CDT SUN JUN 5 2011 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...MAIN ISSUE IS WHETHER TO MAINTAIN LOW-END POPS OVER THE EASTERN AREAS TONIGHT AND MONDAY. VISIBLE SATELLITE IMAGERY SHOWING SOME MODERATE CU BUILDING INTO SOUTHEAST TEXAS. KHGX RADAR SHOWING SOME SPOTTY SHOWERS OVER THEIR AREA AND TOWARD I-35. THERE IS STILL SOME POTENTIAL FOR A LATE AFTERNOON SHOWER/STORM VICTORIA AREA...BUT WILL LIKELY MAKE LAST-MINUTE DECISION ON WHETHER TO KEEP RAIN MENTIONED FOR AFTERNOON/EVENING AS EXPECT MOST OF THE REMNANT ACTIVITY TO REMAIN NORTH AND EAST OF THE AREA. OTHERWISE...SHOULD BE ANOTHER QUIET NIGHT WITH LAND BREEZE DEVELOPING AND MOSTLY CLEAR SKIES...SO SHOULD SEE SOME TEMPS INLAND AREAS IN THE UPPER 60S. THINK FOG WILL BE A BIT LESS OF AN ISSUE...AND WITH VISIBILITIES GENERALLY 3 MILES OR MORE WILL NOT MENTION IN THE ZONES AT THIS TIME. ANOTHER WARM ONE ON MONDAY WITH AGAIN BEST SHOT OF RAIN OVER THE NORTHEAST (ALBEIT SMALL). DID KEEP 20 POPS IN VICTORIA AREA FOR MONDAY...BUT LESS IN OTHER LOCATIONS AND GENERALLY ONLY HAVE RAIN MENTIONED NEAR...NORTH AND EAST OF I-37. WEAK SURFACE HIGH MOVES EAST MONDAY NIGHT SO WINDS WILL BE MORE SOUTHERLY SO MINIMUM TEMPERATURES WILL BE A BIT HIGHER BUT STILL UPPER 60S IN A FEW INLAND LOCATIONS. GENERALLY MAINLY CLEAR NIGHTS AND PARTLY TO MOSTLY SUNNY ON MONDAY. && .MARINE...SURFACE HIGH PRESSURE OVER TEXAS WILL KEEP WEAK WIND REGIME OVER AREA WITH LAND BREEZE DEVELOPING AFTER MIDNIGHT. HIGH MOVES EAST MONDAY EVENING SO WINDS WILL BE MORE SOUTHERLY BUT STILL RELATIVELY LIGHT FOR MIDDLE TEXAS COAST STANDARDS. && .LONG TERM (TUESDAY THROUGH SATURDAY NIGHT)...WITH HIGH PRESSURE SHIFTING BACK TO THE EAST...SOUTHEAST WINDS ARE FORECAST TO DEVELOP ACROSS THE AREA. DESPITE MODERATE PW VALUES ON TUESDAY...EXPECT TO STAY DRY ACROSS THE AREA. BEYOND TUESDAY PW VALUES DROP AND 700 TEMPS BEGIN TO INCREASE...LIMITING ANY PRECIP CHANCES. SOUTHEAST WINDS WILL ALSO LEAD TO GRADUALLY INCREASING DEWPOINTS THROUGH THE WEEK. TEMPERATURES HOLD STEADY WITH HIGHS FROM AROUND 100 WEST TO AROUND 90 EAST. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 68 95 69 91 74 / 10 10 10 10 10 VICTORIA 66 98 68 96 72 / 10 20 10 10 10 LAREDO 72 105 75 105 72 / 0 0 10 10 10 ALICE 66 99 68 96 71 / 10 10 10 10 10 ROCKPORT 72 93 75 90 76 / 10 10 10 10 10 COTULLA 67 102 69 102 70 / 0 0 10 10 10 KINGSVILLE 66 97 67 96 71 / 10 10 10 10 10 NAVY CORPUS 76 91 76 87 76 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...SHORT TERM PZ/83...LONG TERM
Hazardous weather outlook, Jun 5, 5:32 AM CDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 532 AM CDT SUN JUN 5 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-061045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 532 AM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG CAN BE EXPECTED ACROSS INLAND SECTIONS OF THE COASTAL BEND EARLY THIS MORNING WITH VISIBILITIES DOWN TO 1/4 MILE IN A FEW LOCATIONS. AN ISOLATED THUNDERSTORM IS POSSIBLE NEAR VICTORIA THIS AFTERNOON AND EARLY EVENING. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG THE SEA BREEZE BOUNDARY MONDAY AFTERNOON...MAINLY ACROSS THE NORTHEAST COASTAL BEND. AN ELEVATED FIRE DANGER WILL OCCUR ACROSS THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS EACH AFTERNOON...DUE TO RELATIVE HUMIDITY VALUES OF 25 TO 35 PERCENT...WIND GUSTS BETWEEN 15 AND 25 MPH...AND DROUGHT- STRESSED FUELS. HEAT INDEX VALUES WILL REACH 105 TO 109 ACROSS THE RIO GRANDE PLAINS WEDNESDAY THROUGH SATURDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JM/JR
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.